MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. V.A.C. FREEDOM THERAPY SYSTEM; OMP

KINETIC CONCEPTS, INC. V.A.C. FREEDOM THERAPY SYSTEM; OMP
Model Number WNDFRE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device: lot number 5453875v005: (b)(4).Based on information provided, it cannot be determined that the alleged infection is related to the v.A.C.Freedom¿ therapy system.It is unknown if either medical or surgical intervention or antibiotic therapy was required.Kci has made several attempts to gather additional information, but there has been no response.Device labeling, available in print and online, states: infected wounds should be monitored closely and may require more frequent dressing changes than non-infected wounds, dependent upon factors such as wound conditions, treatment goals and instillation therapy parameters (for the v.A.C.Instill® therapy system).Refer to dressing application instructions (found in v.A.C.® dressing cartons) for details regarding dressing change frequency.As with any wound treatment, clinicians and patients/caregivers should frequently monitor the patient's wound, periwound tissue and exudate for signs of infection, worsening infection, or other complications.Some signs of infection are fever, tenderness, redness, swelling, itching, rash, increased warmth in the wound or periwound area, purulent discharge or strong odor.Infection can be serious, and can lead to complications such as pain, discomfort, fever, gangrene, toxic shock, septic shock and/or fatal injury.Some signs or complications of systemic infection are nausea, vomiting, diarrhea, headache, dizziness, fainting, sore throat with swelling of the mucus membranes, disorientation, high fever, refractory and/or orthostatic hypotension or erythroderma (a sunburn-like rash).If there are any signs of the onset of systemic infection or advancing infection at the wound site, contact the treating physician immediately to determine if v.A.C.® therapy should be discontinued.Precautions: the v.A.C.® therapy system will not be effective in addressing complications associated with the following: ischemia to the incision or incision area, untreated or inadequately treated infection, inadequate hemostasis of the incision, cellulitis of the incision area.
 
Event or Problem Description
On (b)(6) 2019, the following information was reported to kci by the patient: the patient allegedly acquired an infection while on the v.A.C.Freedom¿ therapy system.No additional information is available.A device evaluation of (b)(4), and a device history review of lot number 5453875v005 are currently pending completion.
 
Additional Manufacturer Narrative
Based on the additional information obtained regarding the device history review and device evaluation, kci's assessment remains the same; it cannot be determined that the alleged infection is related to the v.A.C.Freedom¿ therapy system.
 
Event or Problem Description
A device history review of lot number 5453875v005 did not identify any nonconformances or deviations in the manufacturing of this lot.All end release testing of product and packaging performance met specifications.On 20-nov-2018, the device was tested per quality control procedure by kci field service, and the unit passed the quality control checks and met specifications.On (b)(6)2018, the device was placed with the patient.On 12-feb-2019, the device was tested per quality control procedure by kci quality engineering and the unit passed the quality control checks and met specifications.

Brand Name
V.A.C. FREEDOM THERAPY SYSTEM
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
san antonio TX
MDR Report Key8289842
Report Number3009897021-2019-00011
Device Sequence Number11240808
Product Code OMP
UDI-Device Identifier00849554006539
UDI-Public0100849554006539
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K062227
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWNDFRE
Device Lot Number5453875V005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2019
Initial Date Received by Manufacturer 01/04/2019
Supplement Date Received by Manufacturer01/04/2019
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMBIEN (DOSAGE & FREQUENCY UNKNOWN); AMITRIPTYLINE 25MG DAILY; AMLODIOPINE 5 MG, 1 TAB DAILY; ATORVASTATIN 10 MG, 1 TAB ONCE A DAY; CYCLOBENZAPRINE 5 MG, 1 TAB 3 TIMES A DAY; GABAPENTIN 300 MG, 3 CAPS EVERY 6 HOURS; RIVAROXABAN 20 MG, 1 TAB EVERY 24 HOURS; XARELLTO 20 MG (FREQUENCY IS UNKNOWN); AMBIEN (DOSAGE & FREQUENCY UNKNOWN); AMITRIPTYLINE 25MG DAILY; AMLODIOPINE 5 MG, 1 TAB DAILY; ATORVASTATIN 10 MG, 1 TAB ONCE A DAY; CYCLOBENZAPRINE 5 MG, 1 TAB 3 TIMES A DAY; GABAPENTIN 300 MG, 3 CAPS EVERY 6 HOURS; RIVAROXABAN 20 MG, 1 TAB EVERY 24 HOURS; XARELLTO 20 MG (FREQUENCY IS UNKNOWN)
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient Weight73